MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-65-120-120-P6
Medical Device Problem Codes Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.The investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in a densely calcified left popliteal / distal superficial femoral artery lesion.The patient had previously implanted stents in the vessel and a new area of stenosis was noted distal to the implanted stents.The supera stent delivery system was advanced through an unspecified 6 french sheath and advanced to the target site without issue.Deployment was initiated.After the stent was partially deployed, deployment stopped.The thumbslide was able to advance without resistance, but it seemed as if the ratchet was not engaging and the stent would not deploy.The physician tried rotating the delivery system, in an attempt to engage the ratchets, but the stent would not deploy.The decision was made to remove the stent, stent delivery system and guide wire as a single unit.No attempt was made to remove the stent delivery system from the guide wire; the physician chose to remove all devices as a single unit to prevent patient injury.There was no adverse patient effect and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The reported difficulties were unable to be confirmed as the stent was already fully deployed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other complaints.The investigation was unable to determine a cause for the reported difficulties.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9950509
Report Number2024168-2020-03576
Device Sequence Number11593157
Product Code NIP
UDI-Device Identifier08717648226304
UDI-Public08717648226304
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberS-65-120-120-P6
Device Catalogue NumberS-65-120-120-P6
Device Lot Number9091161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2020
Initial Date Received by Manufacturer 03/19/2020
Supplement Date Received by Manufacturer04/13/2020
Initial Report FDA Received Date04/10/2020
Supplement Report FDA Received Date05/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR